MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Optifix Straight; Staple, implantable

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Optifix Straight; Staple, implantable
Catalog Number 0113127
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported on 28-jul-2026, during a laparoscopic left inguinal hernia repair halfway through the use of the optifix fixation device, it did not "fully tack the mesh down, when the resident was attempting to use it." "the surgeon took over and after a few more failed attempts, when pulling the trigger, there was a jam and it did not release anything." the procedure was completed with another device.There was no patient harm or injury.
 
Additional Manufacturer Narrative
As reported, during a laparoscopic left inguinal hernia repair halfway through the use of the optifix fixation device, it did not "fully tack the mesh down.The procedure was completed with another device.There was no patient harm or injury.Evaluation of the samples finds for bent guide wire and damaged backup tabs.The reported deployment issues are a known result of bent guide wire and damaged backup tabs.The components are found to be bent from applied forces while in use.No manufacturing anomies were found.A review of manufacturing records was performed and found that the device was manufactured to specification.The instructions-for-use supplied with the device adequately describes the proper technique for fastener delivery.The precautions section states "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Optifix Straight
Common Device Name
Staple, implantable
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50346384
Report Number1213643-2026-01069
Device Sequence Number18700249
Product Code GDW
UDI-Device Identifier00801741074325
UDI-Public(01)00801741074325(17)261028(10)HUJY0958
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113127
Device Lot NumberHUJY0958
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/17/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown